MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE STRYKER POSTFREE FRAME; APPARATUS, TRACTION, NON-POWERED

STRYKER ENDOSCOPY-SAN JOSE STRYKER POSTFREE FRAME; APPARATUS, TRACTION, NON-POWERED
Catalog Number 3105000100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the hip distractor bed malfunctioned.
 
Additional Manufacturer Narrative
Based off of previous complaint investigation (b)(4), the failure alleged in the complaint record was confirmed during the product investigation.The product was not received for investigation at stryker endoscopy because it was evaluated by the legal manufacturer, composite manufacturing.The oem investigation report is attached (see communication log), and indicates: reason for rma: replace lower pawl in horizontal spar assembly, 3-2022-286.Pawl would not actuate due to interference.Pawl design was updated to remove interference and replaced on compromised assemblies.Eca 689.Diagnostic codes: r-lbd, a-kms, r-nca description: the bottom pawl, 3-2022-286 was evaluated and confirmed to cause interference and remain in unlocked position under traction.The interference was a known design flaw and an engineering change was instigated by stryker endoscopy previous to this failure.This is the lower pawl that interacts with the aluminum toothed rack, and functions as the brake for gross traction.Pawl was replaced with updated revision b.Various labels were replaced due to damage.Knob assembly in one outer horizontal spar was able to be removed, damage to e-clip retainer was the cause, e-clip retainer was replaced and installed.Unit was packaged incorrectly and tenzor left unlocked during shipping.The failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.
 
Event or Problem Description
It was reported that the hip distractor bed malfunctioned.

Brand Name
STRYKER POSTFREE FRAME
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7639931
Report Number0002936485-2018-00514
Device Sequence Number2481836
Product Code HST
UDI-Device Identifier07613327380361
UDI-Public07613327380361
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3105000100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1